Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 58, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 24, 2019, 5:06 PM EST for Butts County, Henry County, Newton County, Georgia. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 5:06 PM EST (22:06 UTC)
- Expired
- Jan 25, 2019, 4:18 AM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butts County, GA, Henry County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South River at GA 81 at Snapping Shoals (SPGG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02204520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
178
WGUS42 KFFC 242206
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
506 PM EST Thu Jan 24 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
South River near Snapping Shoals affecting Butts...Henry and
Newton Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
GAC035-151-217-251206-
/O.NEW.KFFC.FL.W.0058.190124T2206Z-000000T0000Z/
/SPGG1.1.ER.190124T2130Z.190124T2130Z.000000T0000Z.UU/
506 PM EST Thu Jan 24 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The South River near Snapping Shoals.
* From this afternoon until further notice.
* At 430 PM Thursday the stage was 12.0 feet...and
rising.
* Flood stage is 12.0 feet.
* At 12.0 feet...Flood stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on Georgia Highway 81. Much further downstream...portions
of Lucy Lane and Lunsford Road in north Butts County begin to
flood.
&&
LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
3339 8393 3346 8398
$$2 follow-up statements
120
WGUS82 KFFC 250127
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
826 PM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers in Georgia...
South River near Snapping Shoals affecting Butts...Henry and
Newton Counties
GAC035-151-217-251525-
/O.CON.KFFC.FL.W.0058.000000T0000Z-000000T0000Z/
/SPGG1.1.ER.190124T2130Z.190125T0030Z.000000T0000Z.UU/
826 PM EST Thu Jan 24 2019
The Flood Warning continues for
The South River near Snapping Shoals.
* Until further notice.
* At 730 PM Thursday the stage was 12.2 feet...and
nearly steady.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* At 12.0 feet...Flood stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on Georgia Highway 81. Much further downstream...portions
of Lucy Lane and Lunsford Road in north Butts County begin to
flood.
&&
LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
3339 8393 3346 8398
$$446
WGUS82 KFFC 250918
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
418 AM EST Fri Jan 25 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
South River near Snapping Shoals affecting Butts...Henry and
Newton Counties
GAC035-151-217-250948-
/O.CAN.KFFC.FL.W.0058.000000T0000Z-190125T0918Z/
/SPGG1.1.ER.190124T2130Z.190125T0415Z.190125T0730Z.UU/
418 AM EST Fri Jan 25 2019
The Flood Warning is cancelled for
The South River near Snapping Shoals.
* This takes effect immediately.
* At 330 AM Friday the stage was 11.8 feet and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
* Between 10 and 12 feet, bankfull conditions occur along the
river upstream and downstream from the gage on Georgia Highway
81.
&&
LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
3339 8393 3346 8398
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 2:55 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 24, 2:55 PM EST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 255 PM EST Thu Jan 24 2019 .SHORT TERM /Tonight through Friday Night/... The cold front has moves east of the area but there is still quite a bit of cloud cover left in its wake. The strong Northwesterly flow is bringing in a drier airmass and the clouds are diminishing but that drier airmass is also much cooler. Current temps across the state ranging from the upper 20s in the NE GA mountains to near 60s across SE GA. The majority of north and central GA is in the 30s and 40s. With the clearing clouds and colder air moving in looking for low temps tonight to dip into the 20s and 30s with lows Friday night expected in the teens and 20s. The gusty northwest winds today will subside a bit overnight but will still see wind chill values in the single digits in the NE GA mountains with teens and lower 20s elsewhere. Temps Friday will get up into the 40s and 50s with some mid to upper 30 deg reading across N GA. 01 .LONG TERM /Saturday through Thursday/... To begin the extended period, a strong surface high will be in place over the southeastern CONUS, which will lead to generally dry conditions and fair weather through the weekend and into the early parts of next week. ECMWF and GFS are in agreement that an upper level shortwave and an associated weak cold front will approach Georgia on late Sunday into early Monday. Neither model is producing much precipitation with this system, as the surface high is expected to inhibit the precipitation chances. While both models agree that precipitation will be limited to far north Georgia, GFS solutions are slightly wetter and extend the precipitation further to the south. As the high pressure moves out of the area, a sharp cold front will approach and is expected to enter the forecast area on Tuesday morning and move southeastward through Georgia throughout the day on Tuesday. GFS and ECMWF solutions both show much of the low-level moisture behind the frontal boundary, which suggests the potential for some wintry weather where temperatures drop below freezing and before the moisture clears out of the area. At this time, there are still disagreements between model solutions so the specifics are still somewhat difficult to discern. ECMWF now offers a wetter, but slightly faster solution than the GFS, but both indicate that the majority of the precipitation will pass through our area during the day Tuesday. The possibility still exists of the cold front slowing and becoming elongated and moving through the area on early Wednesday as opposed to Tuesday, so I left some slight chance PoPs in on Wednesday to account for this possibility. Temperatures will be around 5-10 degrees below average to start the period, with highs in the 40s and low 50s and lows in the upper 20s and low 30s. These temperatures will gradually increase each consecutive day until the frontal system enters our area on Tuesday. A sharp drop in temperatures is to be expected behind the passage of the cold front, with highs running 10-15 degrees below average on Wednesday. Cooler temperatures will remain through the end of the period. King && AVIATION... 18Z Update... MVFR ceilings across most of the TAF sites but the cloud cover is diminishing fast. will see VFR ceilings within the next few hours and stay that way through the rest of the TAF period. There are a few areas of -DZ but that will diminish soon also. Winds expected to stay out of the NW through the period. Wind speeds are in the 10-15kt range with gust to 25kt. These winds loose there gust around sunset but will stay around 10kt over night. Wind speeds will increase again slightly Friday with speeds in the 10-15kt range but not expecting the gust. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 29 47 23 50 / 0 0 0 0 Atlanta 30 43 25 48 / 0 0 0 0 Blairsville 24 37 19 43 / 5 0 0 0 Cartersville 28 41 22 47 / 0 0 0 0 Columbus 32 50 26 52 / 0 0 0 0 Gainesville 28 43 23 47 / 0 0 0 0 Macon 32 50 25 52 / 0 0 0 0 Rome 28 41 22 47 / 0 0 0 0 Peachtree City 30 46 24 49 / 0 0 0 0 Vidalia 35 53 28 53 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....King AVIATION...01
Hazardous weather outlook, Jan 24, 2:56 PM EST, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 256 PM EST Thu Jan 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 256 PM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A handful of rivers and creeks have risen out of their banks in Northern Georgia and across the Atlanta metro from the recent rainfall with the most sensitive now beginning to recede but several others remaining above flood stage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Our next cold front is expected on Tuesday with a line of showers expected to move through the forecast area, with a chance for some light snow for north Georgia. There's still some uncertainty regarding this system, so please stay informed regarding the forecast going forward as the forecast is subject to change. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:19 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 86 min |
| Jan 23, 7:23 PM EST | Special Weather Statement | FFC | Carroll, Cherokee, Cobb, Douglas, Heard, Paulding and 1 more | 67 min |
| Jan 23, 8:29 PM EST | River Flood Warning | FFC | Dade | 26 hr |
| Jan 23, 8:34 PM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 41 min |
| Jan 23, 9:04 PM EST | River Flood Warning | FFC | Chattooga | 20 hr |
| Jan 23, 9:23 PM EST | Special Weather Statement | FFC | Marion, Schley, Taylor, Webster | 37 min |
| Jan 23, 10:08 PM EST | Special Weather Statement | FFC | Houston, Macon | 52 min |
| Jan 23, 10:23 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 21 days |
| Jan 23, 10:26 PM EST | River Flood Warning | FFC | Cobb | 2 hr |
| Jan 23, 10:28 PM EST | River Flood Warning | FFC | Gwinnett | 5 hr |
| Jan 23, 10:48 PM EST | River Flood Warning | FFC | DeKalb | 21 days |
| Jan 23, 11:15 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 40 hr |
| Jan 24, 12:24 AM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jan 24, 1:01 AM EST | River Flood Warning | FFC | Floyd | 4 days |
| Jan 24, 2:07 AM EST | River Flood Warning | FFC | Forsyth | 10 hr |
| Jan 24, 3:22 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Jan 24, 6:05 AM EST | River Flood Warning | FFC | Whitfield | 46 hr |
| Jan 24, 6:51 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 18 hr |
| Jan 24, 6:55 AM EST | River Flood Warning | FFC | Newton, Rockdale | 3 hr |
| Jan 24, 10:58 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 10 hr |
| Jan 24, 12:35 PM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
| Jan 24, 12:57 PM EST | River Flood Warning | FFC | Dooly | 20 hr |
| Jan 24, 2:06 PM EST | River Flood Warning | FFC | Floyd | 24 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.